Acta Mathematica

, Volume 124, Issue 1, pp 109–189 | Cite as

Lacunas for hyperbolic differential operators with constant coefficients I

  • M. F. Atiyah
  • R. Bott
  • L. Gårding


Fundamental Solution Homology Class Principal Part Wave Operator Hyperbolic Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Atiyah, M. F. &Hodge, W. D. V., Integrals of the second kind of an algebraic variety.Ann. of Math., 62 (1955), 56–91.zbMATHMathSciNetCrossRefGoogle Scholar
  2. Bazer, J. &Yen, D. H. Y., The Riemann matrix of (2+1)-dimensional symmetric-hyperbolic systems.Comm. Pure Appl. Math., 20 (1967), 329–363.zbMATHMathSciNetGoogle Scholar
  3. Bazer, J. & Yen, D. H. Y.,Lacunas of the Riemann matrix of symmetric-hyperbolic systems in two space variables. Preprint. Courant Institute, New York University, 1969.Google Scholar
  4. Borovikov, V. A., The elementary solution of partial differential equations with constant coefficients.Trudy Moskov. Mat. Obšč., 66, 8 (1959), 159–257MathSciNetGoogle Scholar
  5. —, Some sufficient conditions for the absence of lacunas.Mat. Sb., 55 (97) (1961), 237–254.zbMATHMathSciNetGoogle Scholar
  6. Burridge, R., Lacunas in two-dimensional wave propagation.Proc. Cambridge Phil. Soc., 63 (1967), 819–825.zbMATHMathSciNetCrossRefGoogle Scholar
  7. Gårding, L., The solution of Cauchy's problem for two totally hyperbolic linear differential equations by means of Riesz integrals.Ann. of Math., 48 (1947), 785–826. Errataibid. Gårding, L., The solution of Cauchy's problem for two totally hyperbolic linear differential equations by means of Riesz integrals.Ann. of Math., 52 (1950), 506–507.zbMATHMathSciNetCrossRefGoogle Scholar
  8. —, Linear hyperbolic partial differential equations with constant coefficients.Acta Math., 85 (1950), 1–62.CrossRefGoogle Scholar
  9. —, An inequality for hyperbolic polynomials.J. Math. Mech., 8 (1959), 957–966.zbMATHMathSciNetGoogle Scholar
  10. —, Transformation de Fourier des distributions homogènes.Bull. Soc.math. France, 89 (1961) 381–428.zbMATHMathSciNetGoogle Scholar
  11. Gårding, L.,The theory of lacunas. Battelle Seattle 1968 Recontres. Springer (1969).Google Scholar
  12. Gelfand, I. M. & Shilov, G. E.,Generalized functions I. Moscow 1958.Google Scholar
  13. Gindikin, S. G., Cauchy's problem for strongly homogeneous differential operators.Trudy Moskov. Mat. Obšč., 16 (1967), 181–208.zbMATHMathSciNetGoogle Scholar
  14. Gindikin, S. G. &Vajnberg, B. R., On a strong form of Huygens' principle for a class of differential operators with constant coefficients.Trudy Moskov. Mat. Obšč., 16 (1967), 151–180.zbMATHGoogle Scholar
  15. Grothendieck, A., On the de Rham cohomology of algebraic varities.Publ. IHES, 29 (1966), 351–359.zbMATHGoogle Scholar
  16. Hadamard, J.,Le problème de Cauchy et les équations aux dérivées partielles linéaires hyperboliques. Paris 1932.Google Scholar
  17. Herglotz, G., Über die Integration linearer partieller Differentialgleichungen I. (Anwendung Abelscher Integrale) II, III (Anwendung Fourierscher Integrale).Leipzig. Ber. Sächs. Akad. Wiss., Math Phys. Kl., 78 (1926), 93–126; 80 (1928), 6–114.zbMATHGoogle Scholar
  18. Hörmander, L.,Linear partial differential operators. Springer 1963.Google Scholar
  19. Hörmander, L., On the singularities of solutions of partial differential equations.International Conference of Functional Analysis and Related Topics. Tokyo 1969.Google Scholar
  20. Leray, J., Un prolongement de la transformation de Laplace… (Problème de Cauchy IV).Bull. Soc. math. France, 90 (1962), 39–156.zbMATHMathSciNetGoogle Scholar
  21. —,Hyperbolic differential equations. The Institute for Advanced Study, Princeton N. J. (1952).zbMATHGoogle Scholar
  22. Ludwig, D., Singularities of superpositions of distributions.Pacific J. Math. 15 (1965), 215–239.zbMATHMathSciNetGoogle Scholar
  23. Nuij, W., A note on hyperbolic polynomials.Math. Scand., 23 (1968), 69–72.zbMATHMathSciNetGoogle Scholar
  24. Petrovsky, I. G., On the diffusion of waves and the lacunas for hyperbolic equations.Mat. Sb., 17 (59) (1945), 289–370.Google Scholar
  25. Riesz, M., L'intégrale de Riemann-Liouville et le problème de Cauchy.Acta Math., 81 (1949), 1–223.zbMATHMathSciNetCrossRefGoogle Scholar
  26. Schwartz, L.,Théorie des distributions I, II. Paris (1950–51).Google Scholar
  27. Stellmacher, K. L., Eine Klasse huygenscher Differentialgeleichungen und ihre Integration.Math. Ann., 130 (1955), 219–233.zbMATHMathSciNetCrossRefGoogle Scholar
  28. Svensson, L., Necessary and sufficient conditions for the hyperbolicity of polynomials with hyperbolic principal part. To be published inArk. Mat., 8 (1970).Google Scholar
  29. Weitzner, H., Green's function for two-dimensional magnetohydrodynamic waves I, II.Phys. Fluids, 4 (1961), 1250–1258.zbMATHMathSciNetGoogle Scholar

Copyright information

© Almqvist & Wiksells Boktryckeri AB 1970

Authors and Affiliations

  • M. F. Atiyah
  • R. Bott
  • L. Gårding

There are no affiliations available

Personalised recommendations